MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305766
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.Batch #4060580, 4023389, 2336576, 3360148, 4084129.
 
Event or Problem Description
It was reported that bd needle eclipse 18x1-1/2 rb coring needle it was reported by customer that have had "coring" in multiple iv admixtures and drug reconstitution.We initially thought this could have been the stopper the manufacturer is using; however, the broadness of the different product affected and the staff mentioning that the sharpness of the needles not being up to standard (they are duller) and not perforating the rubber part adequately resulting in particulates of rubbers in the solutions requiring extra filtration process (very time consuming and possible for some other products to maintain drug formulation integrity) or even wastage of entire batches.Verbatim: rcc received a complaint via email.Email(s) attached.We have had "coring" in multiple iv admixtures and drug reconstitution.We initially thought this could have been the stopper the manufacturer is using; however, the broadness of the different product affected and the staff mentioning that the sharpness of the needles not being up to standard (they are duller) and not perforating the rubber part adequately resulting in particulates of rubbers in the solutions requiring extra filtration process (very time consuming and possible for some other products to maintain drug formulation integrity) or even wastage of entire batches.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on needle point blunt at the assembly in-process inspection.Actual root cause could not be determined as no sample were received for investigation.The complaint will be re-opened and re-investigated when sample is received.
 
Event or Problem Description
Material# 305766; batch #4060580/ 4023389/ 2336576 / 4084129 / 3360148.It was reported by customer that have had "coring" in multiple iv admixtures and drug reconstitution.We initially thought this could have been the stopper the manufacturer is using; however, the broadness of the different product affected and the staff mentioning that the sharpness of the needles not being up to standard (they are duller) and not perforating the rubber part adequately resulting in particulates of rubbers in the solutions requiring extra filtration process (very time consuming and possible for some other products to maintain drug formulation integrity) or even wastage of entire batches.Verbatim: rcc received a complaint via email.Email(s) attached.We have had "coring" in multiple iv admixtures and drug reconstitution.We initially thought this could have been the stopper the manufacturer is using; however, the broadness of the different product affected and the staff mentioning that the sharpness of the needles not being up to standard (they are duller) and not perforating the rubber part adequately resulting in particulates of rubbers in the solutions requiring extra filtration process (very time consuming and possible for some other products to maintain drug formulation integrity) or even wastage of entire batches.

Brand Name
BD NEEDLE ECLIPSE 18X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20455297
Report Number2243072-2024-01041
Device Sequence Number15761061
Product Code FMI
UDI-Device Identifier00382903057665
UDI-Public(01)00382903057665(11)240403(17)290331(10)4084129
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305766
Device Lot Number4084129
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown